Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at May 25, 2021, 3:02 PM CDT for Jefferson County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2021, 3:02 PM CDT (20:02 UTC)
- Expired
- May 25, 2021, 3:45 PM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
County Jefferson County, OK
The radar
The Altus AFB radar (KFDR), 95 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 8.0 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 668 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 690 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
215
WWUS84 KOUN 252002
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
302 PM CDT Tue May 25 2021
OKZ044-045-TXZ090-252045-
Cotton OK-Jefferson OK-Clay TX-
302 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Cotton...
southwestern Jefferson and northern Clay Counties Until 345 PM CDT...
AT 300 PM CDT, a strong thunderstorm was located 4 miles west of
Byers, moving east at 25 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Ryan, Petrolia, Byers, Terral, Sugden and Charlie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
Conditions are favorable for the formation of funnel clouds, but the
threat posed by these funnel clouds is low. Most funnel clouds will
not reach the ground. If they do, weak tornadoes with brief wind
gusts in excess of 50 MPH may occur.
If you observe a funnel cloud or one is reported in your area, move
indoors and stay away from windows.
&&
LAT...LON 3403 9839 3419 9830 3406 9777 3385 9788
3388 9794 3388 9796 3389 9798 3385 9798
TIME...MOT...LOC 2000Z 292DEG 23KT 3409 9827
$$
11What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at May 25, 2:24 PM CDT, 38 minutes earlier.
Area forecast discussion, May 25, 2:24 PM CDT, 38 minutes before
Area Forecast Discussion National Weather Service Norman OK 224 PM CDT Tue May 25 2021 ...New SHORT TERM, LONG TERM, UPPER AIR... .SHORT TERM... (This evening through Wednesday) Issued at 222 PM CDT Tue May 25 2021 Although overall flow is weak over the region, very dynamic regime exists with multiple MCVs (southwest KS, south-central OK, eastern OK). While showers and a few thunderstorm will occur with the MCV moving slowly eastward over southern Oklahoma, little in the way of impacts are expected. There will be a continued heavy rain threat for southeast portions of Oklahoma where a large area of 3 to over 5 inches of rain fell last night and early this morning. Beneath the center of this MCV, scattered storms developed near Wichita Falls and will progress eastward along the Red River Valley of southern Oklahoma through the afternoon. Given the strong directional shear associated with this feature, cannot rule out funnel clouds. Given lower level stability and weak lapse rates, do not expect much threat for any surface contact. All of this activity should shift east of our CWA toward evening. MCV across southwest Kansas will likely be our main player in weather tonight and at least first part of tomorrow. With interaction of a weak surface trough across the Texas and Oklahoma panhandle/far northwest Oklahoma, storms are expected to develop late this afternoon and evening near northwest and west-central Oklahoma. These storms may then organized and dive south and southeast overnight with an initial threat of damaging hail, evolving into mainly a wind concern late this evening and overnight. If this activity can build eastward, which most of the CAMS do not depict, flooding concerns would increase into central and southeast Oklahoma by daybreak tomorrow. Overall, we will keep the highest PoPs across western and southern portions of Oklahoma, into western north Texas, tonight and tomorrow. && .LONG TERM... (Wednesday night through next Monday) Issued at 222 PM CDT Tue May 25 2021 On Thursday, a mid-level trough will move through the Central Plains. Later in the day, a weak cold front is expected to move into the KS/OK border. Ahead of this front, a moist boundary layer will become very unstable with daytime heating (MLCAPE upwards of 4000 J/kg). Modest deep-layer shear, in addition to the strong instability, will foster the development of some organized severe storms early. Storms should grow upscale quickly and form into a line of storms. The primary threats will be very large hail (possibly significant i.e., >2 inches) and damaging winds, but a tornado cannot be ruled out. As the storms form into a line, the hail threat will transition into a wind threat overnight. The aforementioned surface front is expected to stall around the Red River area on Friday after the convective activity exits the area. As a shortwave moves through the area, showers and the potential for storms will be focused near and along this boundary. Over the weekend, precipitation chances decrease as a weak shortwave ridge moves in over the area. Early next week, models are hinting at a shortwave moving into the Southern Plains, which could bring in more storm chances on Monday and Tuesday. Confidence in organized severe is very low at this time. Southerly surface flow will dominate most of the long term, other than the aforementioned boundaries traversing the area. Temperatures should stay around normal across the area for most of the long term. Bunker && .AVIATION... (18Z TAFS) Issued at 1231 PM CDT Tue May 25 2021 MVFR conditions expected to yield to VFR by 21Z across the terminals. Scattered showers and isolated thunderstorms from KSPS up through KOKC expected to shift slowly eastward as MCV continues an eastward path. Thunderstorms north of KPNC expected to stay north of terminal but amendments will be possible this afternoon. Scattered severe thunderstorms expected to develop near KWWR by 00Z and spread southward across western Oklahoma terminals toward KSPS overnight. MVFR cigs expected to fill back in overnight across central Oklahoma with moist south-southeast flow. && .UPPER AIR... Issued at 222 PM CDT Tue May 25 2021 An Upper Air flight is planned for 00Z this evening. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 66 85 70 86 / 30 10 10 40 Hobart OK 64 88 69 89 / 40 30 20 30 Wichita Falls TX 66 89 71 90 / 30 30 10 20 Gage OK 60 88 66 89 / 40 20 30 30 Ponca City OK 64 85 70 85 / 30 10 30 70 Durant OK 68 84 71 86 / 30 30 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...11 LONG TERM....13 AVIATION...11
Hazardous weather outlook, May 25, 12:31 PM CDT, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1231 PM CDT Tue May 25 2021 OKZ004>048-050>052-TXZ083>090-261745- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1231 PM CDT Tue May 25 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Currently, there are some showers moving into central Oklahoma. These showers may produce some heavy rain, but are expected to diminish this early this afternoon. Scattered showers and isolated thunderstorms are expected this afternoon in southeast Oklahoma. Heavy rainfall associated with these storms could produce flooding and flash flooding. There is a slight risk of severe thunderstorms across much of western and northwestern Oklahoma and parts of western north Texas this evening. Storms are expected to develop along a dryline in the panhandles up into Kansas late this afternoon, then make their way eastward into Oklahoma and western north Texas this evening. The main hazard for storms will be large hail up to golfballs until 10pm. The main hazard will transition into a wind threat up to 60 mph after 10pm. Most likely time for severe storms will be between 6pm and 2am. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across western Oklahoma and western north Texas should prepare for severe weather operations this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Most days will see a chance for thunderstorms this week with Thursday having the greatest chance for severe weather. There is a slight risk for severe thunderstorms in far northwest Oklahoma Wednesday evening. There is an enhanced risk for severe thunderstorms Thursday evening and overnight across most of Oklahoma with a slight risk extending into western north Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 25, 10:25 AM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1025 AM CDT TUE MAY 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 2 N MILBURN 34.26N 96.55W
05/25/2021 M4.50 INCH JOHNSTON OK EMERGENCY MNGR
1000 AM FLOOD 1 WNW MILBURN 34.25N 96.57W
05/25/2021 JOHNSTON OK EMERGENCY MNGR
CULVERTS WASHED OUT.
&&Special weather statement, May 25, 1:00 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
100 PM CDT Tue May 25 2021
OKZ037-044-045-TXZ086-090-251830-
Tillman OK-Cotton OK-Jefferson OK-Clay TX-Wichita TX-
100 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman...
southwestern Cotton...southwestern Jefferson...northern Clay and
northern Wichita Counties Until 130 PM CDT...
AT 1256 PM CDT, a line of showers and thunderstorms extended from 7
miles south of Grandfield to 3 miles south of Burkburnett to 3 miles
northwest of Henrietta to 4 miles northwest of Stoneburg, moving
east at 25 MPH. Although the storms are not severe and organized
storm rotation was not detected, they will be capable of producing
funnel clouds. These funnel clouds are not expected to reach the
ground.
HAZARDS INCLUDE...
Heavy rain can lead to reduced visibility...
Locations impacted include...
Burkburnett, Henrietta, Grandfield, Petrolia, Byers, Dean, Randlett,
Terral, Devol, Charlie and Cashion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
Conditions are favorable for the formation of funnel clouds, but the
threat posed by these funnel clouds is low. Most funnel clouds will
not reach the ground. If they do, weak tornadoes with brief wind
gusts in excess of 50 MPH may occur.
If you observe a funnel cloud or one is reported in your area, move
indoors and stay away from windows.
&&
LAT...LON 3404 9863 3417 9893 3436 9866 3390 9780
3386 9783 3385 9787 3389 9798 3367 9798
TIME...MOT...LOC 1756Z 274DEG 23KT 3413 9873 3404 9855 3386 9824 3370
9797
11Special weather statement, May 25, 1:17 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 117 PM CDT Tue May 25 2021 OKZ025-029-030-251845- Oklahoma OK-Pottawatomie OK-Cleveland OK- 117 PM CDT Tue May 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Oklahoma... northwestern Pottawatomie and northeastern Cleveland Counties Until 145 PM CDT... AT 111 PM CDT, a strong thunderstorm was located over southeastern Oklahoma City, moving northeast at 5 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Minor flooding in areas of poor drainage... Locations impacted include... Northeastern Norman, Choctaw, Harrah, McLoud, Pink, Dale, Stella, Newalla, northeastern Lake Thunderbird and Little Axe. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3522 9713 3530 9733 3551 9727 3541 9697 TIME...MOT...LOC 1811Z 203DEG 5KT 3534 9720 11
Special weather statement, May 25, 1:31 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
131 PM CDT Tue May 25 2021
OKZ037-044-045-TXZ086-090-251915-
Tillman OK-Cotton OK-Jefferson OK-Clay TX-Wichita TX-
131 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Tillman...southern
Cotton...southwestern Jefferson...northern Clay and northeastern
Wichita Counties Until 215 PM CDT...
AT 127 PM CDT, thunderstorms were along a line extending from 3
miles southwest of Grandfield to 7 miles northeast of Sheppard AFB
to 4 miles south of Petrolia to 6 miles south of Terral, moving east
at 20 MPH. Although the storms are not severe and organized storm
rotation was not detected, they will be capable of producing funnel
clouds. These funnel clouds are not expected to reach the ground.
HAZARDS INCLUDE...
Heavy rain can lead to reduced visibility...
Locations impacted include...
Burkburnett, Grandfield, Ryan, Petrolia, Byers, Dean, Randlett,
Terral, Devol, Sheppard AFB, Taylor, Charlie and Cashion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
Conditions are favorable for the formation of funnel clouds, but the
threat posed by these funnel clouds is low. Most funnel clouds will
not reach the ground. If they do, weak tornadoes with brief wind
gusts in excess of 50 MPH may occur.
If you observe a funnel cloud or one is reported in your area, move
indoors and stay away from windows.
&&
LAT...LON 3392 9831 3401 9855 3420 9893 3433 9872
3411 9815 3398 9785 3392 9776 3392 9778
3389 9779 3390 9779 3386 9783 3385 9787
3389 9798 3377 9798
TIME...MOT...LOC 1827Z 269DEG 16KT 3419 9871 3406 9843 3396 9821 3381
9793
11Special weather statement, May 25, 2:22 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
222 PM CDT Tue May 25 2021
OKZ045-TXZ090-252000-
Jefferson OK-Clay TX-
222 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR southern Jefferson and northern
Clay Counties Until 300 PM CDT...
AT 216 PM CDT, strong thunderstorms were along a line extending from
7 miles north of Dean to 6 miles east of Petrolia, moving east at 30
MPH. Although the storms are not severe and organized storm rotation
was not detected, they will be capable of producing funnel clouds.
These funnel clouds are not expected to reach the ground.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Henrietta, Ryan, Petrolia, Byers, Dean, Terral, Oscar and Charlie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
Conditions are favorable for the formation of funnel clouds, but the
threat posed by these funnel clouds is low. Most funnel clouds will
not reach the ground. If they do, weak tornadoes with brief wind
gusts in excess of 50 MPH may occur.
If you observe a funnel cloud or one is reported in your area, move
indoors and stay away from windows.
&&
LAT...LON 3396 9841 3413 9837 3398 9756 3397 9756
3393 9759 3395 9759 3398 9763 3399 9768
3394 9773 3394 9776 3391 9776 3392 9778
3389 9779 3389 9780 3386 9783 3385 9787
3389 9798 3370 9798
TIME...MOT...LOC 1916Z 281DEG 27KT 3403 9838 3398 9812
11Special weather statement, May 25, 3:02 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
302 PM CDT Tue May 25 2021
OKZ044-045-TXZ090-252045-
Cotton OK-Jefferson OK-Clay TX-
302 PM CDT Tue May 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Cotton...
southwestern Jefferson and northern Clay Counties Until 345 PM CDT...
AT 300 PM CDT, a strong thunderstorm was located 4 miles west of
Byers, moving east at 25 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Ryan, Petrolia, Byers, Terral, Sugden and Charlie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
Conditions are favorable for the formation of funnel clouds, but the
threat posed by these funnel clouds is low. Most funnel clouds will
not reach the ground. If they do, weak tornadoes with brief wind
gusts in excess of 50 MPH may occur.
If you observe a funnel cloud or one is reported in your area, move
indoors and stay away from windows.
&&
LAT...LON 3403 9839 3419 9830 3406 9777 3385 9788
3388 9794 3388 9796 3389 9798 3385 9798
TIME...MOT...LOC 2000Z 292DEG 23KT 3409 9827
11The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 12:00 AM CDT | Special Weather Statement | OUN | Jackson | 30 min |
| May 25, 7:42 AM CDT | Areal Flood Warning | OUN | Atoka, Bryan, Coal, Johnston, Marshall, Pontotoc | 16 hr |
| May 25, 8:15 AM CDT | River Flood Warning | OUN | Atoka | 4 days |
| May 25, 10:39 AM CDT | River Flood Advisory | OUN | Bryan | 80 min |
| May 25, 11:59 AM CDT | River Flood Warning | OUN | Bryan | 8 hr |
| May 25, 1:17 PM CDT | Special Weather Statement | OUN | Cleveland | 28 min |
| May 25, 1:31 PM CDT | Special Weather Statement | OUN | Cotton | 44 min |
| May 25, 2:22 PM CDT | Special Weather Statement | OUN | Jefferson | 38 min |
| May 24, 11:30 PM CDT | Special Weather Statement | OUN | Foard, Knox | 30 min |
| May 25, 12:55 AM CDT | Special Weather Statement | OUN | Baylor, Knox | 35 min |
| May 25, 1:00 PM CDT | Special Weather Statement | OUN | Clay | 30 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.